TITLE

Removing Magic from the Normal Distribution and the Stirling and Wallis Formulas

AUTHOR(S)
Kovalyov, Mikhail
PUB. DATE
December 2011
SOURCE
Mathematical Intelligencer;Dec2011, Vol. 33 Issue 4, p32
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The articled discusses the removal of magic from the normal distribution and the formulas of Stirling and Wallis. It mentions that the derivation of the normal distribution as the limiting case of the binomial distribution is one of the many applications of the Stirling formula. It adds that the P2n is the partial product of the first 2n in the Wallis formula which is the sequence of partial products.
ACCESSION #
67647422

 

Related Articles

  • THE DUPLICATION FORMULA DERIVED FROM THE NORMAL DISTRIBUTION. KHAN, RASUL A. // Mathematical Scientist;Dec2012, Vol. 37 Issue 2, p122 

    The Legendre duplication formula for the gamma function is derived from the normal distribution. Its connection with the binomial distribution is also discussed. A classical integral formula in terms of gamma functions is obtained as a byproduct of the normal derivation.

  • INFORMATION MATRIX FOR GENERALIZED SKEW--NORMAL DISTRIBUTIONS. G�MEZ, H�CTOR W.; SALINAS, HUGO S. // Proyecciones - Journal of Mathematics;2010, Vol. 29 Issue 2, p83 

    The Fisher information matrix for Generalized skew-normal (GSN) distribution is derived. The expressions for the elements of the matrices require of integrals that are solved numerically using a suitable software.

  • DERIVED CATEGORIES OF SMALl TORIC CALABI—YAU 3-FOLDS AND CURVE COUNTING INVARIANTS. Nagao, Kentaro // Quarterly Journal of Mathematics;Dec2012, Vol. 63 Issue 4, p965 

    We first construct a derived equivalence between a small crepant resolution of an affine toric Calabi–Yau 3-fold and a certain quiver with a superpotential. Under this derived equivalence, we establish a wall-crossing formula for the generating function of the counting invariants of...

  • Letters to the Editor. Hitotumatu, Sin // Mathematical Intelligencer;Summer2003, Vol. 25 Issue 3, p4 

    Presents an alternative proof for the sum of the first n squares and for the sum of the first n factorials of order two. Association of n squares with the triangular number; Representation of the sum of the first n squares using the tetrahedral number.

  • Approximation by Normal Distribution in Generalized Allocation Scheme and its Applications. MIRAKHMEDOV, SHERZAD // Australian Journal of Basic & Applied Sciences;2011, Vol. 5 Issue 2, p157 

    A random vector of frequencies of cells in the generalized allocation scheme of particles into cells is defined through conditional distribution of a random vector with integer, non-negative and independent components given their sum. A wide class of statistics, viz. the sum of functions of the...

  • A DIRECT JUSTIFICATION OF THE BINOMIAL PRICING MODEL AS AN APPROXIMATION OF THE BLACK-SCHOLES FORMULA. Xianggui Qu // Pakistan Journal of Statistics;2010, Vol. 26 Issue 1, p187 

    This paper pedagogically presents a proof of the binomial option pricing model as an approximation of the Black-Scholes formula. The proof only requires basic calculus and a direct approximation of the binomial probability by the normal distribution is used.

  • Normal & Binomial Distributions. Wienclaw, Ruth A. // Normal & Binomial Distributions -- Research Starters Business;4/1/2018, p1 

    The normal distribution is a family of idealized bell-shaped curves derived from a mathematical equation. Normal distributions are unimodal, symmetrical about the mean, and have an area that is always equal to 1. In addition, normal distributions are continuous rather than discrete and are...

  • A bernoulli scheme with abstract probabilities. Maximov, V. // Doklady Mathematics;Sep2014, Vol. 90 Issue 2, p603 

    The article discusses the two approaches of the Bernoulli scheme with abstract probabilities. It outlines the function of the two approaches which were introduced by various mathematicians and describes how they can be applied to the case of adic probabilities. It also recalls the basic...

  • Symmetric generalized binomial distributions. Bergeron, H.; Curado, E. M. F.; Gazeau, J. P.; Rodrigues, Ligia M. C. S. // Journal of Mathematical Physics;Dec2013, Vol. 54 Issue 12, p123301 

    In two recent articles, we have examined a generalization of the binomial distribution associated with a sequence of positive numbers, involving asymmetric expressions of probabilities that break the symmetry win-loss. We present in this article another generalization (always associated with a...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics